MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50616
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Report is being submitted under the device malfunction reporting precedence for this device family for the issue of ¿premature stent deployment with safety lock in place¿.Ercp was completed.Upon placing two side by side stents, the second stent (even after lubrication) there was resistance and it was noticed that the stent had partially advanced out of the delivery system.The delivery system was removed and the stent came out with the delivery system fully "intact." another device was placed to complete the originally intended procedure.No patient harm.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Problem statement: "ercp (endoscopic retrograde cholangio-pancreatography) was completed.Upon placing two side by side stents, the second stent (even after lubrication) there was resistance and it was noticed that the stent had partially advanced out of the delivery system.The delivery system was removed and the stent came out with the delivery system fully in tact.Another device was placed to complete the originally intended procedure.No patient harm." device evaluation: the zilbs-635-6-4 device of lot number c1398568 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.A sphincterotomy was performed prior to this occurrence but not during the complaint procedure.Dilation of the obstructed area was performed using a 4mm balloon.The target location was confirmed as the intrahepatic duct.Resistance was encountered when advancing the stent and introducer through the obstructed area but not while advancing the wire guide.A 0.035¿ boston hydro jag wire guide was used with this device.The wire guide was not lubricated but was wiped down with saline gauze.The wire guide port in the device was flushed with sterile saline before advancing over the wire guide.The patient¿s anatomy was not tortuous.The stent was placed alongside a previously placed stent but not through it.No part of the device detached inside the endoscope or the patient.No images are available.The device related to this occurrence underwent a laboratory evaluation on the 30 august 2018.On evaluation of the returned device, there were no defects when the device was visually inspected.The device was returned with the red safety lock in place.The device was flushed through both flushing ports and a 0.035¿ wire guide was successfully passed through the device.The stent was returned fully deployed and measured 40.0 mm.The stent was undamaged.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this complaint could include the placement of two stents side by side (user error).Placing two stents side by side may have caused or contributed to resistance during advancement.It is possible that this resistance caused or contributed to compression of the flexor resulting in partial premature deployment of the stent.The placement of two stents in a side by side manner is not indicated in the instructions for use for the old zilbs device design.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It may be noted that the instructions for use states the following: ¿the safety and efficacy of combined side-by-side with overlapping stents has not been established¿.It may be noted that a project has been completed to address the issue of premature deployment.It may be noted that the complaint device was manufactured prior to the initiation of this project.Document review: the zilbs-635-6-4 device of lot number c1398568 contains rmn#18-204 (flexor 200cm 6fr).A review of incoming qc records did not reveal any issues which could have contributed to this complaint issue.Prior to distribution all zilver 635 biliary devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records (c1398568) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1398568.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk associated with this complaint is risk category iii/low.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Report is being submitted under the device malfunction reporting precedence for this device family for the issue of ¿premature stent deployment with safety lock in place¿.Ercp was completed.Upon placing two side by side stents, the second stent (even after lubrication) there was resistance and it was noticed that the stent had partially advanced out of the delivery system.The delivery system was removed and the stent came out with the delivery system fully in tact.Another device was placed to complete the originally intended procedure.No patient harm.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7821932
Report Number3001845648-2018-00402
Device Sequence Number11156497
Product Code FGE
UDI-Device Identifier10827002506166
UDI-Public(01)10827002506166(17)200914(10)C1398568
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2020
Device Model NumberG50616
Device Catalogue NumberZILBS-635-6-4
Device Lot NumberC1398568
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/31/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1